Alert archive / Maryland / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 397, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 21, 2011, 1:40 PM EDT for Clarke County, Loudoun County, Virginia; Frederick County, Montgomery County, Washington County, Maryland; Jefferson County, West Virginia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2011, 1:40 PM EDT (17:40 UTC)
- Expired
- Aug 21, 2011, 2:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Frederick County, MD, Montgomery County, MD, Washington County, MD, Clarke County, VA, Loudoun County, VA, Jefferson County, WV
The radar
The Sterling radar (KLWX), 37 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 12:52 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1589 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 11:12 AM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 21, 11:12 AM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1112 AM EDT SUN AUG 21 2011
.SYNOPSIS...
A COLD FRONT OVER INDIANA WILL MOVE INTO THE REGION THIS EVENING.
THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT THIS AFTERNOON AND
EVENING. HIGH PRESSURE BEHIND THE FRONT WILL PROVIDE SEVERAL DAYS
OF COMFORTABLE TEMPERATURES AND DRY CONDITIONS.
&&
.NEAR TERM /THROUGH MONDAY/...
WEAK SHRTWV TROF THIS MRNG INITIATED CNVCTN IN THE BALTIMORE AREA.
THESE TSTMS CONTAINED HVY RAIN AND MODESTLY GUSTY WINDS...BUT LKLY
WERE ELEVATED. RECOVERY IS XPCD IN THE WAKE OF THIS WAVE AND AHEAD
OF THE STRONG TROF THAT WILL IMPACT THE RGN EARLY THIS AFTN.
CNVCTN OVER WV WILL CONT TO MOVE EWD THIS MRNG. WITH HEATING OF
VERY MOIST AMS OVER FCST AREA...THIS CLUSTER OF SHWRS AND TSTMS
WILL MOVE INTO INCRGLY UNSTABLE ENVIRONMENT. UPSWING IN INTENSITY
AND CVRG OF CNVCTN XPCD BY EARLY AFTN AS SFC TROF SHARPENS AND AMS
CONTS TO DESTABILIZE.
MODIFIED KIAD 12Z SOUNDING CONTAINS 3000 J/KG CAPE WITH MEAGER
INHIBITION. AS FORCING FOR ASCENT INCRS AHEAD OF APRCHG TROF AND
MID-LVL JET NEARS...CNVCTN SHUD BLOSSOM EASILY. AS DP-LYR SHEAR
INCRS...UPDRAFTS SHUD BCM INCRGLY ORGANIZED...FAVORING BOTH
CELLULAR AND LINEAR MODES. SUPERCELLS AND BOWING LINEAR STRUCTURES
CAN BE XPCD.
SGFNT SVR WIND EVENT WILL BE PSBL AS WET DOWNBURSTS COULD REACH
VELOCITIES IN EXCESS OF 80 MPH SPCLY E OF BLUE RDG MTNS. DRY LYR
ALOFT NOTED ON WATER VAPOR SATELLITE IMAGES ALSO WILL ENHANCE A
HAIL THREAT GIVEN THE POTENT UPDRAFTS XPCD.
LOW-LVL JET WILL STRENGTHEN THIS AFTN IN INTERSTATE 95 CORRIDOR
AHEAD OF APRCHG TROF AXIS. ALL MODELS INDICATE DVLPMT OF WEAK SFC
LOPRES ALONG THE LEE TROF AXIS...WHICH WILL FURTHER BROADEN THE
LOW-LVL HODOGRAPHS. WITH RESIDUAL OUTFLOW FROM MRNG CNVCTN AND
FAVORABLE LOW-LVL WIND FIELDS...ISOLD TORNADOES WILL BE PSBL IN
THE MOST INTENSE TSTMS...SPCLY IN NERN MD.
ALTHOUGH TSTMS WILL BE MOVG QUICKLY...THE MOST SGFNT RAINFALL IS
XPCD IN AREAS THAT HAVE BEEN IMPACTED BY SVRL ROUNDS OF RECENT
INTENSE TSTMS. AS A RESULT...FLASH FLOOD GUIDANCE IS LOW. FLASH
FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTN AND EVE.
CDFNT WILL MOVE ACRS RGN THIS EVE AND LKLY WILL BE ACCOMPANIED BY
SHWRS AND TSTMS. SVR WX THREAT WITH THESE TSTMS MAY BE LESSER
OWING TO WORKED-OVER ATMOSPHERE FROM THIS AFTN. BUT IT CANNOT BE
SAID WITH CONFIDENCE THAT A SECOND ROUND OF SVR WX IS NOT PSBL
THIS EVE.
RAPID DECR IN PCPN XPCD BEHIND THE CDFNT...BUT CLD CVR MAY LINGER
THRU MUCH OF TNGT. LOW LVLS WILL DRY OUT AS CDFNT CROSSES...WHICH
MAY HELP MINIMA TO FALL LWR THAN THEY OTHERWISE MIGHT IN SUCH CLDY
CONDS.
&&
.SHORT TERM /MONDAY NIGHT/...
SVRL VERY NICE SUMMER DAYS ON TAP FOR THE MID ATLC RGN AS HIGH
PRES BUILDS IN BEHIND THE FNT. ONLY SCT CLDS AT BEST DURG THE 1ST
HALF OF THE WK...HIGHS IN THE LM80S...LOWS IN THE MU50S W OF
I-81...60S E OF THE MTNS. DWPTS IN THE 50S WL HELP MAKE THE 110+
HEAT INDICES OF A MONTH AGO A DISTANT MEMORY.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE NEXT CHC FOR PCPN LOOKS TO BE THU AS AN AMPLIFIED TROF TRACKS
OVER QUEBEC W/ THE ATTENDANT WEAKENED CD FNT DRAGGING INTO THE MID
ATLC. IF ANY DAY COULD SEE 90 IN THE WK AHEAD IT'S PRBLY THU...AND
IF THAT HAPPENS CAPES COULD EXCEED 1000 DURG THE AFTN. TSTMS WL BE
PSBL.
IT NOW HAS A NAME - IRENE. GFS IS SHOWING IT AFFECTING THE MID
ATLC NEXT SUN/MON. ECMWF IS SLOWER W/ ITS NWD PROGRESS. STAY TUNED.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
SGFNT SVR WX EPISODE XPCD IN MID-ATLC RGN TDA...LKLY AFFECTING ALL
TERMINALS. TSTMS WILL INCR IN CVRG EARLY THIS AFTN AS TROF AXIS
ALOFT APRCHS. VERY DMGG WIND GUSTS...LRG HAIL AND ISOLD TORNADOES
ALL WILL BE PSBL IN THE KIAD/KDCA/KBWI CORRIDOR. PRECISE TIMING OF
CNVCTN AT TERMINALS UNCLEAR...BUT TSTMS SHUD INTENSIFY NEAR BLUE
RDG AROUND 17Z AND MAY IMPACT THE METRO CORRIDOR AS EARLY AS 18-19Z.
CDFNT CROSSES THE TERMINALS THIS EVE AND LKLY WILL BE ACCOMPANIED
BY SHWRS AND TSTMS. THEREAFTER...BNDRY LYR DRIES...AND ONLY CLDS
SHUD BE MID-LVL. VFR CONDS XPCD THRU WED IN WAKE OF CDFNT. TSTMS
PSBL THU AFTN.
&&
.MARINE...
SGFNT SVR WX EPISODE XPCD ON THE WATERS THIS AFTN AND EVE. UNTIL
THEN...INCRG SLY FLOW WILL SUPPORT GUSTS TO 20 KT ON THE WATERS.
SMALL CRAFT ADZY TIMING HAS BEEN ADJUSTED TO REFLECT THIS THREAT.
SVR TSTMS WILL DVLP THIS AFTN AND WILL IMPACT THE WATERS THRU THE
RMNDR OF THE DAY. THESE TSTMS COULD PRODUCE VERY DMGG WIND GUSTS
IN EXCESS OF 70 KT...LRG HAIL AND WATERSPOUTS.
CDFNT WILL CROSS WATERS THIS EVE. A BRIEF LULL IN SMALL CRAFT
THRESHOLD GUSTS XPCD AROUND THE TIME OF ITS PASSAGE AS FLOW VEERS.
HOWEVER...COLD AIR ADVCTN IN ITS WAKE ATOP RELATIVELY WARM WATERS
SHUD SUPPORT GUSTY WINDS ON MON. SMALL CRAFT ADZY PREVLY IN EFFECT
FOR MON AFTN HAS BEEN ADJUSTED TO COVER ENTIRE DAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR MDZ005>007-
009>011-013-014.
VA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR VAZ053-054.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR ANZ532-533-540-
541.
SMALL CRAFT ADVISORY FROM 8 AM TO 6 PM EDT MONDAY FOR
ANZ530>543.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR ANZ530-531-534-
537>539-542-543.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ535-
536.
&&
UPDATE...KRAMAR
PREV DISCUSSION...LASORSA/WOODY!Hazardous weather outlook, Aug 21, 1:04 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 104 PM EDT SUN AUG 21 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 221000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 104 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 794 IS IN EFFECT THROUGH 9 PM FOR THE ENTIRE AREA. STORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING VERY DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES. HEAVY RAIN WITH ANY STORMS ALSO COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR NORTHEASTERN MARYLAND...THE DISTRICT OF COLUMBIA AND PORTIONS OF NORTHERN VIRGINIA. A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON FOR THE TIDAL POTOMAC RIVER AND FOR THE MARYLAND CHESAPEAKE BAY. A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE MARYLAND CHESAPEAKE BAY AND FOR THE TIDAL POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY IS IN EFFECT MONDAY FOR THE MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER. THE SMALL CRAFT ADVISORY CONTINUES MONDAY EVENING FOR THE MARYLAND CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER. .SPOTTER INFORMATION STATEMENT... THE SPOTTERS NETWORK HAS BEEN ACTIVATED THROUGH THIS EVENING. PLEASE FORWARD WIND...HAIL AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-221000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 104 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 794 IS IN EFFECT THROUGH 9 PM FOR COUNTIES ALONG AND EAST OF THE SHENANDOAH VALLEY. STORMS WILL BE CAPABLE OF PRODUCING VERY DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES. HEAVY RAIN WITH ANY STORMS ALSO COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF NORTHEASTERN MARYLAND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE SPOTTERS NETWORK HAS BEEN ACTIVATED THROUGH THIS EVENING. PLEASE FORWARD WIND...HAIL AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 21, 1:11 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
111 PM EDT SUN AUG 21 2011
MDZ006-007-010-011-014-211745-
NORTHERN BALTIMORE MD-HOWARD MD-ANNE ARUNDEL MD-HARFORD MD-
SOUTHERN BALTIMORE MD-
111 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORM TO AFFECT NORTHERN BALTIMORE...HOWARD...ANNE
ARUNDEL...HARFORD AND SOUTHERN BALTIMORE COUNTIES...
AT 112 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DUNDALK...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE BACK RIVER...ESSEX...BALTIMORE MARTIN
STATE...BOWLEYS QUARTERS...NOTTINGHAM AND CHASE.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH CAN
BE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE
TREE BRANCHES. TAKE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3934 7622 3940 7626 3932 7625 3930 7629
3938 7633 3930 7631 3929 7637 3925 7640
3924 7636 3919 7644 3926 7660 3922 7652
3917 7649 3917 7646 3914 7649 3931 7681
3960 7651 3938 7618
TIME...MOT...LOC 1712Z 225DEG 15KT 3927 7649Special weather statement, Aug 21, 1:19 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 119 PM EDT SUN AUG 21 2011 VAZ040-501-211745- RAPPAHANNOCK VA-NORTHERN FAUQUIER VA- 119 PM EDT SUN AUG 21 2011 ...STRONG THUNDERSTORM TO AFFECT RAPPAHANNOCK AND NORTHERN FAUQUIER COUNTIES... AT 120 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTH OF CRESTHILL...MOVING EAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE HUME. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH CAN BE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL THE STORM HAS PASSED. && LAT...LON 3894 7785 3874 7780 3875 7808 3882 7810 TIME...MOT...LOC 1720Z 259DEG 6KT 3880 7800 KRAMAR
Special weather statement, Aug 21, 1:20 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 120 PM EDT SUN AUG 21 2011 MDZ009-010-013-014-211745- HOWARD MD-MONTGOMERY MD-ANNE ARUNDEL MD-PRINCE GEORGES MD- 120 PM EDT SUN AUG 21 2011 ...STRONG THUNDERSTORM TO AFFECT HOWARD...MONTGOMERY...ANNE ARUNDEL AND PRINCE GEORGES COUNTIES... AT 120 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BELTSVILLE...MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE LAUREL...FORT MEADE...SEVERN...ODENTON AND MILLERSVILLE. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH CAN BE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL THE STORM HAS PASSED. && LAT...LON 3890 7693 3903 7708 3929 7687 3905 7658 TIME...MOT...LOC 1720Z 236DEG 19KT 3903 7691
Local storm report, Aug 21, 1:23 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
123 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM HAIL 1 WSW DUNDALK 39.26N 76.52W
08/21/2011 E1.00 INCH BALTIMORE MD EMERGENCY MNGR
QUARTER-SIZE HAIL WAS OBSERVED ON ADMIRAL BLVD
&&
EVENT NUMBER LWX1101555
JRKSpecial weather statement, Aug 21, 1:25 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 125 PM EDT SUN AUG 21 2011 VAZ027-029-039-040-051-211800- MADISON VA-CULPEPER VA-PAGE VA-RAPPAHANNOCK VA-SHENANDOAH VA- 125 PM EDT SUN AUG 21 2011 ...STRONG THUNDERSTORMS TO AFFECT MADISON...CULPEPER...PAGE... RAPPAHANNOCK AND SHENANDOAH COUNTIES... AT 126 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH OF LURAY TO PINE GROVE...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE SPERRYVILLE. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL THE STORMS HAVE PASSED. && LAT...LON 3875 7813 3844 7816 3855 7852 3874 7849 TIME...MOT...LOC 1726Z 273DEG 16KT 3870 7844 3856 7846 KRAMAR
Local storm report, Aug 21, 1:29 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
129 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM HAIL 1 W DUNDALK 39.27N 76.52W
08/21/2011 E1.00 INCH BALTIMORE MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1101556
HASThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 4:42 AM EDT | Small Craft Advisory | LWX | 44 hr | |
| Aug 21, 7:48 AM EDT | Special Marine Warning | LWX | 87 min | |
| Aug 21, 11:10 AM EDT | Flash Flood Watch | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 7 hr |
| Aug 21, 12:05 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Highland | 25 min |
| Aug 21, 12:18 PM EDT | Special Weather Statement | LWX | Shenandoah | 27 min |
| Aug 21, 12:32 PM EDT | Special Weather Statement | LWX | Augusta | 28 min |
| Aug 21, 12:33 PM EDT | Special Weather Statement | LWX | Clarke, Loudoun | 27 min |
| Aug 21, 12:44 PM EDT | Special Weather Statement | LWX | Page | 31 min |
| Aug 21, 12:54 PM EDT | Special Weather Statement | LWX | Page | 36 min |
| Aug 21, 1:00 PM EDT | Special Weather Statement | LWX | Loudoun | 30 min |
| Aug 21, 1:09 PM EDT | Special Marine Warning | LWX | 96 min | |
| Aug 21, 1:12 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Loudoun, Prince William | 48 min |
| Aug 21, 1:19 PM EDT | Special Weather Statement | LWX | Fauquier | 26 min |
| Aug 21, 1:24 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Loudoun, Prince William | 51 min |
| Aug 21, 1:25 PM EDT | Special Weather Statement | LWX | Page, Rappahannock | 35 min |
| Aug 21, 1:50 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Fauquier, Loudoun, Prince William | 40 min |
| Aug 21, 1:58 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Fauquier, Prince William, City of Manassas | 47 min |
| Aug 21, 2:05 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Madison, Prince William, Rappahannock, City of Manassas and 1 more | 40 min |
| Aug 21, 2:13 PM EDT | Special Marine Warning | LWX | 92 min | |
| Aug 21, 2:17 PM EDT | Special Marine Warning | LWX | 118 min | |
| Aug 21, 2:25 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 35 min |
| Aug 21, 2:27 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Aug 21, 2:28 PM EDT | Special Weather Statement | LWX | Albemarle, City of Charlottesville | 32 min |
| Aug 21, 2:46 PM EDT | Special Marine Warning | LWX | 89 min | |
| Aug 21, 2:50 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, City of Charlottesville | 21 min |
| Aug 21, 3:01 PM EDT | Special Weather Statement | LWX | Orange, Prince William, Spotsylvania, Stafford, City of Alexandria, City of Fredericksburg and 2 more | 29 min |
| Aug 21, 3:02 PM EDT | Special Weather Statement | LWX | Arlington, City of Alexandria, City of Falls Church | 28 min |
| Aug 21, 3:11 PM EDT | Severe Thunderstorm Warning | LWX | Arlington | 49 min |
| Aug 21, 3:12 PM EDT | Severe Thunderstorm Warning | LWX | Arlington | 48 min |
| Aug 21, 3:38 PM EDT | Special Marine Warning | LWX | 97 min | |
| Aug 21, 4:02 PM EDT | Special Weather Statement | LWX | King George, Spotsylvania, City of Fredericksburg | 28 min |
| Aug 21, 4:11 PM EDT | Special Marine Warning | LWX | 94 min | |
| Aug 21, 4:19 PM EDT | Special Marine Warning | LWX | 86 min | |
| Aug 21, 4:23 PM EDT | Special Marine Warning | LWX | 97 min | |
| Aug 21, 5:39 PM EDT | Special Marine Warning | LWX | 96 min | |
| Aug 21, 7:31 PM EDT | Special Marine Warning | LWX | 33 min | |
| Aug 21, 7:53 PM EDT | Special Weather Statement | LWX | Albemarle, Arlington, Clarke, Culpeper, Fairfax, Fauquier and 21 more | 7 min |
| Aug 21, 7:54 AM EDT | Special Weather Statement | LWX | Harford | 36 min |
| Aug 21, 8:04 AM EDT | Special Weather Statement | LWX | Harford | 26 min |
| Aug 21, 8:32 AM EDT | Special Weather Statement | LWX | Harford | 28 min |
| Aug 21, 1:11 PM EDT | Special Weather Statement | LWX | Baltimore, City of Baltimore | 34 min |
| Aug 21, 1:14 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford, City of Baltimore | 46 min |
| Aug 21, 1:20 PM EDT | Special Weather Statement | LWX | Howard | 25 min |
| Aug 21, 1:28 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Howard, Montgomery, Prince George's | 47 min |
| Aug 21, 1:29 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, City of Baltimore | 46 min |
| Aug 21, 1:39 PM EDT | Flash Flood Warning | LWX | Baltimore, City of Baltimore | 3 hr |
| Aug 21, 1:54 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Harford, City of Baltimore | 51 min |
| Aug 21, 2:01 PM EDT | Tornado Warning | LWX | Anne Arundel | 29 min |
| Aug 21, 2:19 PM EDT | Tornado Warning | LWX | Baltimore | 26 min |
| Aug 21, 2:23 PM EDT | Special Weather Statement | LWX | Howard | 37 min |
| Aug 21, 2:39 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel | 36 min |
| Aug 21, 2:51 PM EDT | Special Weather Statement | LWX | City of Baltimore | 24 min |
| Aug 21, 3:35 PM EDT | Special Weather Statement | LWX | Anne Arundel | 25 min |
| Aug 21, 4:06 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Prince George's | 39 min |
| Aug 21, 4:38 PM EDT | Special Weather Statement | LWX | Calvert | 37 min |
| Aug 21, 4:48 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Prince George's | 27 min |
| Aug 21, 12:59 PM EDT | Special Weather Statement | LWX | Jefferson | 31 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2011Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.